Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 43, NWS Miami, FL
NWS Miami, FL issued this red flag warning at May 4, 2009, 3:48 AM EDT. It took effect at May 4, 2009, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2009, 3:48 AM EDT (07:48 UTC)
- In effect from
- May 4, 2009, 1:00 PM EDT
- Expired
- May 4, 2009, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Miami, FL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 040748 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 348 AM EDT MON MAY 4 2009 ...RED FLAG WARNING FOR GLADES AND HENDRY COUNTIES FROM 1 PM TO 7 PM THIS AFTERNOON FOR 4 OR MORE CONSECUTIVE HOURS WITH RELATIVE HUMIDITIES BELOW 35 PERCENT... FLZ063-066-042300- /O.UPG.KMFL.FW.A.0033.090504T1700Z-090504T2300Z/ /O.NEW.KMFL.FW.W.0043.090504T1700Z-090504T2300Z/ GLADES-HENDRY- 348 AM EDT MON MAY 4 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. THIS IS AN UPGRADE OF THE PREVIOUS FIRE WEATHER WATCH. SIMILAR CONDITIONS ARE EXPECTED ACROSS GLADES AND HENDRY COUNTIES TODAY AS COMPARED TO THE PAST SEVERAL DAYS. DEEP MIXING PAST 6000 FT WILL ALLOW TEMPS TO WARM TO JUST ABOVE 90 DEGREES IN MOST OF THESE LOCATIONS. IT WILL ALSO ALLOW DRY AIR TO MIX DOWN TO THE SURFACE...LEADING TO RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS. THESE CONDITIONS WILL COMBINE WITH ALREADY VERY DRY FUELS TO CREATE DANGEROUS RED FLAG CONDITIONS THIS AFTERNOON INTO EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ GS/RGH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 4, 1:17 AM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, May 4, 1:17 AM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
117 AM EDT MON MAY 4 2009
.AVIATION...
SIMILAR CONDITIONS EXPECTED TO PREVIOUS FEW DAYS AS PATTERN HAS
NOT CHANGED MUCH. SE WINDS EXPECTED AT ALL TERMINALS TO PICK UP TO
10-13KTS AFTER SUNRISE WITH SCT CLOUDS. SEA BREEZE WILL DEVELOP
AROUND 17Z ONCE AGAIN AT KAPF WITH A WIND SHIFT TO THE SSW EXPECTED.
/STRASSBERG
&&
.PREV DISCUSSION... /ISSUED 1006 PM EDT SUN MAY 3 2009/
UPDATE...ISOLATED SHOWERS STILL PERSIST ACROSS GLADES COUNTY. THESE SHOWERS
WILL GRADUALLY DISSIPATE OVER THE NEXT HOUR OR SO. A FEW SHOWERS
HAVE DEVELOPED JUST WEST OF ANDROS ISLAND AND ARE ABOUT TO MOVE INTO
THE OFFSHORE WATERS OFF OF THE SOUTHERN MIAMI-DADE COUNTY COAST.
SATELLITE IMAGERY SHOWS MORE CLOUDINESS EXTENDING TO THE NORTH.
GIVEN THIS...WILL ADD ISOLATED SHOWERS TO THE FORECAST FOR THE
WATERS OFF THE MIAMI-DADE/BROWARD COAST...AND ADD A 10 PERCENT
CHANCE OF SHOWERS FOR COASTAL MIAMI-DADE/BROWARD COUNTIES...DUE TO
THE SLIGHT POSSIBILITY OF THESE SHOWERS MOVING ONSHORE AFTER
MIDNIGHT. NO OTHER CHANGES ARE PLANNED. /DG
PREV DISCUSSION... /ISSUED 816 PM EDT SUN MAY 3 2009/
AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS
WITH LIGHT TO MODERATE SOUTHEAST WIND FLOW. WEST COAST SEA BREEZE
WILL ONCE AGAIN DEVELOP AT KAPF AROUND 17Z MONDAY.
30/KOB
PREV DISCUSSION... /ISSUED 414 PM EDT SUN MAY 3 2009/
UPDATE...CU FIELD IS INCREASING ALONG THE GULF COAST SEA
BREEZE...SO ADDED ISOLATED SHOWERS TO THE FORECAST FOR INTERIOR
COLLIER UP THROUGH HENDRY AND GLADES COUNTY. THE WRF MODEL IS
SHOWING SHOWERS DEVELOPING ACROSS THESE AREAS...AND GIVEN THE
TREND IN THE CU FIELD ON SATELLITE IMAGERY...HAVE ENOUGH
CONFIDENCE TO ADD IN ISOLATED SHOWERS TO THE FORECAST THROUGH THIS
EVENING OVER WESTERN INTERIOR AREAS.
ANOTHER CONCERN IS FOG FORMATION OVERNIGHT. DENSE FOG HAS
DEVELOPED THE PAST 2 NIGHTS PROMPTING CLOSURES ALONG ALLIGATOR
ALLEY. SINCE THE WEATHER PATTERN IS STAGNANT...DECIDED TO ADD FOG
INTO THE FORECAST OVERNIGHT FOR INTERIOR AREAS AS THIS COULD
REPEAT ITSELF. THE ONLY CHANGE FROM THE PAST FEW NIGHTS WHICH
COULD INHIBIT FOG FORMATION IS HIGH CIRRUS CLOUDS OVER THE GULF OF
MEXICO WHICH WILL MOVE ACROSS THE AREA LATE TONIGHT. NOT CONFIDENT
THAT THIS WILL PREVENT FOG FORMATION...AS THE CLOUDS COULD BE TOO
THIN. THUS...INCLUDED FOG IN THE FORECAST. /DG
PREV DISCUSSION... /ISSUED 208 PM EDT SUN MAY 3 2009/
DISCUSSION...HIGH PRESSURE RIDGING EXTENDS FROM BERMUDA TO LAKE
OKEECHOBEE THIS AFTERNOON. THIS RIDGE WEAKENS A BIT BY TUESDAY FOR
A LIGHTER WIND FLOW AND STRONGER SEA BREEZES. THIS RIDGE MOVES
SOUTH TO THE SOUTHERN SECTIONS OF THE CWA BY THE END OF THE WEEK.
STARTING TUESDAY, THERE WILL BE ENOUGH MOISTURE AND INSTABILITY TO
PRODUCE A SLIGHT CHANCE OF PRECIP. OVER THE NORTHWEST SECTIONS.
THE 12Z GFS40 RUN STILL IS DEPICTING A DEVELOPING LOW ALONG AN
INVERTED TROUGH OR EASTERLY WAVE NORTH OF THE DOMINICAN REPUBLIC
BUT IT TURNS IT NORTH AND THEN EAST AROUND THE STRONGER PART OF
THE HIGH PRESSURE RIDGE. SEVERAL DAYS AGO IT APPEARED THAT WE
WOULD SEE A TROPICAL WAVE THROUGH THIS AREA BUT THINGS CHANGE.
MINIMAL POPS EXPECTED THROUGH THE PERIOD WITH NOT MUCH AT AT EAST
SECTIONS. LOOKING TOWARD NEXT WEEKEND, A COLD FRONT MOVES OFF THE
SOUTHEAST COAST AND GETS TO SOUTH FLORIDA AND STALLS WITH NOT MUCH
EFFECT ON US.
MARINE...MARINE CONDITIONS WILL CONTINUE ON THE LIGHT SIDE ACROSS
ALL LOCAL WATERS WITH GENTLE TO MODERATE WINDS (AOB 15 KTS) AND
SEAS MOSTLY BELOW 4 FEET THROUGH THE ENTIRE FORECAST PACKAGE.
FIRE WEATHER...RED FLAG WARNING STARTING TO VERIFY. PALMDALE JUST
WENT UNDER 35 PERCENT. USED MOSGUIDE DEWPOINTS (WRF NUMBERS WAY
TOO LOW), BUT LOWERED THEM A LITTLE FOR MONDAY. COMMON DEWPOINT
NUMBERS HAVE BEEN AROUND 57 DEGREES AND I WENT FOR THAT MONDAY
OVER GLADES AND HENDRY COUNTIES. CONFIDENCE COULD BE HIGHER, SO
WENT WITH WATCH FOR NOW. WITH THE CONTINUATION OF THE SE FLOW
DEWPOINTS SHOULD CONTINUE TO CLIMB GRADUALLY BY THE EARLY PART OF
NEXT WEEK, AND SO WILL THE MIN RH.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 85 70 85 71 / 0 - - 10
FORT LAUDERDALE 85 72 84 73 / 0 - - 10
MIAMI 86 73 85 73 / 0 - - 10
NAPLES 87 68 86 68 / 0 - - 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM 1 PM EDT THIS AFTERNOON THROUGH THIS
EVENING FOR FLZ063-FLZ066.
AM...NONE.
GM...NONE.
&&
LONG TERM...57/DG
SHORT TERM/AVIATION...30/KOBHazardous weather outlook, May 3, 3:55 PM EDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 355 PM EDT SUN MAY 3 2009 FLZ063-066>075-168-172>174-041100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 355 PM EDT SUN MAY 3 2009 ...MODERATE RISK OF RIP CURRENTS ATLANTIC BEACHES... ...FOG DEVELOPING INTERIOR OVERNIGHT, POSSIBLY BECOMING DENSE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT RIP CURRENTS: EAST SOUTHEAST WINDS OF 10 TO 15 MPH ACROSS THE ATLANTIC WATERS WILL RESULT IN A MODERATE RISK OF RIP CURRENTS AT THE ATLANTIC COAST BEACHES. VISIBILITY: FOG IS EXPECTED TO DEVELOP AGAIN ACROSS PORTIONS OF INTERIOR SOUTH FLORIDA OVERNIGHT. THERE IS A POSSIBILITY THAT VISIBILITIES COULD DROP TO A QUARTER OF A MILE OR LESS, ESPECIALLY ALONG INTERSTATE 75....ALLIGATOR ALLEY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ONSHORE FLOW ALONG THE ATLANTIC COAST WILL CONTINUE THE RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES THROUGH THE MIDDLE PART OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, May 4, 12:25 AM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1225 AM EDT MON MAY 4 2009 FLZ070-071-041200- INLAND COLLIER-INLAND BROWARD- INCLUDING THE CITIES OF...IMMOKALEE... MICCOSUKEE INDIAN RESERVATION...MARKHAM PARK 1225 AM EDT MON MAY 4 2009 ...DANGEROUS MIXTURE OF FOG AND SMOKE EXPECTED OVERNIGHT ALONG ALLIGATOR ALLEY... THE FLORIDA HIGHWAY PATROL HAS ADVISED THAT DUE TO THE EXPECTED DANGEROUS COMBINATION OF FOG AND SMOKE IN THE VICINITY OF I 75...ALLIGATOR ALLEY...AND STATE ROAD 29 IN COLLIER COUNTY...THE ENTIRE STRETCH OF ALLIGATOR ALLEY WILL BE CLOSED AFTER 1 AM THIS MORNING. THERE IS NO SET TIME FOR THE ROAD TO REOPEN AND WILL BE DETERMINED BY FHP AFTER SUNRISE. STRASSBERG
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.